Alert archive / Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 16, 2004, 4:12 PM EDT for 4 counties in Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2004, 4:12 PM EDT (20:12 UTC)
- Expired
- May 16, 2004, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:25 PM EDT, 47 minutes earlier.
Area forecast discussion, May 16, 3:25 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 225 PM EST SUN MAY 16 2004 SHORT TERM...TNGT/MON... ISOLD RW/TRW DVLPG ACRS THE WRN SXN OF THE CWA SHOULD MV E AS AFTN PROGRESSES. HV PUT IN A 20 POP ACRS THE WHOLE AREA...BUT XPCT THINGS WL DIE DOWN BY MID EVE AS DYNAMICS ARE WEAK. SKIES SHOULD BEGIN CLRG AFTR MDNGT...WINDS GO LGT. WL LV MTN OF PTCHY FOG IN THE PREDAWN FCST. DONT THINK WERE TALKING 1/4 MILE...BUT 3/4-1 MILE IS PSBL. FNTL BNDRY IN THE SRN PART OF OUR CWA HAS LOST WHATEVER PUNCH IT HAD. THIS WL TRACK TO THE N AS HIGH PRES OFF CST REGAINS CONTROL OF MID ATLC WX. FEEL LKLY SCENARIO WL ONCE AGN BE AFTN RW/TRW DVLPG OVR THE MTNS THEN TRACKING NE AFTR FORMING. ETA BUFKIT SHOWS CAPES ARND 1500 MON AFTN...ALTHO HELICITIES ONCE AGN VERY WEAK. WL MAINTAIN 20 POP. TNGTS TEMPS L60S E OF THE MTNS...U50S W. L 80S E OF THE MTNS MON. WOODY LONG TERM (MON NIGHT-SUN) TEMPS BACK AOA 80F TUE WITH DEWPOINTS INTO THE 60S. DO NOT SEE ANY TRIGGER TO JUSTIFY 30 POPS OR HIGHER SO LOWERED POPS TO 20 IN GRIDS WITH NO MENTIONING IN TEXT PRODUCTS. WED STILL APPEARS TO BE OUR BEST CHANCE FOR SOME ORGANIZED CONVECTION. FRONT DROPS DOWN FROM THE GREAT LKS TUE NIGHT AND STALLS NORTH OF THE OH RIVER AND MASON DIXON LINE. BOTH ETA AND GFS CONTINUE TO INDICATE POTENTIAL FOR MCS DEVELOPMENT OVER THE CORN COUNTRY WITH ACTIVITY MOVING EWD ALG STALLED OUT BDRY. REST OF THE EXTENDED...BASICALLY WENT WITH HPC IDEA OF KEEPING ANY FRONTS NORTH OF THE AREA WITH TEMPS ABV NORMAL. KEPT 20 POPS IN GRIDS MAINLY DURING THE AFTERNOON/EVENING TIME FRAME WITH NO MENTION IN TEXT PRODUCTS. ROSA .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 16, 11:00 AM EDT, 5 hours 12 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1100 AM EDT SUN MAY 16 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-170800- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- 1100 AM EDT SUN MAY 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA AND WASHINGTON DC. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. HEAVY RAINFALL WILL BE THE GREATEST THREAT. HOWEVER...A FEW STORMS COULD BECOME STRONG AND MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:38 PM EDT | Special Marine Warning | LWX | 112 min | |
| May 15, 8:38 PM EDT | Special Marine Warning | LWX | 112 min | |
| May 15, 8:38 PM EDT | Special Marine Warning | LWX | 112 min | |
| May 15, 10:09 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 15, 10:17 PM EDT | Special Marine Warning | LWX | 58 min | |
| May 16, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 59 min |
| May 16, 4:19 PM EDT | Special Marine Warning | LWX | 86 min | |
| May 16, 6:35 PM EDT | Special Marine Warning | LWX | 115 min | |
| May 16, 6:35 PM EDT | Special Marine Warning | LWX | 115 min | |
| May 16, 6:39 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, City of Winchester | 51 min |
| May 15, 8:27 PM EDT | Tornado Warning | LWX | Carroll, Frederick | 18 min |
| May 15, 8:49 PM EDT | Severe Thunderstorm Warning | LWX | Carroll | 41 min |
| May 15, 9:03 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.